Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 78, NWS Tulsa, OK

October 28, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 28, 2020, 2:21 PM CDT for LeFlore County, Oklahoma. It took effect at Oct 28, 2020, 9:13 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Oct 28, 2020, 2:21 PM CDT (19:21 UTC)
In effect from
Oct 28, 2020, 9:13 PM CDT
Expired
Oct 30, 2020, 9:55 AM CDT
In force
37 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 32.70 ft at Oct 29, 2020, 3:00 PM CDT.

actionminormoderate10203010/2810/2910/3010/31
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

776 
WGUS44 KTSA 281921
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
221 PM CDT Wed Oct 28 2020

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-290730-
/O.NEW.KTSA.FL.W.0078.201029T0527Z-201030T1700Z/
/PANO2.1.ER.201029T0527Z.201029T1800Z.201030T1100Z.NO/
221 PM CDT Wed Oct 28 2020

The National Weather Service in Tulsa has issued a

* Flood Warning for
  the Poteau River near Panama.
* From late tonight to Friday afternoon.
* At 1:30 PM CDT Wednesday the stage was 14.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 32.9 feet early tomorrow 
  afternoon. It will then fall below flood stage Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of 
  Panama and some local farm roads are flooded.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$

Lacy
7 follow-up statements
937 
WGUS44 KTSA 290143
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
843 PM CDT Wed Oct 28 2020

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-291345-
/O.EXT.KTSA.FL.W.0078.201029T0213Z-201030T1800Z/
/PANO2.2.ER.201029T0213Z.201029T1800Z.201030T1200Z.NO/
843 PM CDT Wed Oct 28 2020

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until early Friday afternoon...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Friday afternoon.
* At 8:30 PM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 34.0 feet early tomorrow afternoon. It 
  will then slowly fall below flood stage Friday morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of 
  Panama and some local farm roads are flooded.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$

MAB
377 
WGUS84 KTSA 290817
FLSTSA

Flood Statement
National Weather Service Tulsa OK
317 AM CDT Thu Oct 29 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-292030-
/O.EXT.KTSA.FL.W.0078.000000T0000Z-201030T1347Z/
/PANO2.2.ER.201029T0213Z.201029T1800Z.201030T0747Z.NO/
317 AM CDT Thu Oct 29 2020

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Friday morning.
* At 2:30 AM CDT Thursday the stage was 31.0 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to crest at 33.5 feet this 
  afternoon. It will then fall below flood stage early Friday 
  morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of 
  Panama and some local farm roads are flooded.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$
316 
WGUS84 KTSA 291414
FLSTSA

Flood Statement
National Weather Service Tulsa OK
914 AM CDT Thu Oct 29 2020

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-300215-
/O.EXT.KTSA.FL.W.0078.000000T0000Z-201030T1419Z/
/PANO2.2.ER.201029T0213Z.201029T1800Z.201030T0819Z.NO/
914 AM CDT Thu Oct 29 2020

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Friday morning.
* At 8:30 AM CDT Thursday the stage was 32.2 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 33.1 feet 
  this afternoon. It will then fall below flood stage late tonight.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of 
  Panama and some local farm roads are flooded.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$

Lacy
705 
WGUS84 KTSA 291920
FLSTSA

Flood Statement
National Weather Service Tulsa OK
220 PM CDT Thu Oct 29 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-300730-
/O.CON.KTSA.FL.W.0078.000000T0000Z-201030T1419Z/
/PANO2.1.ER.201029T0213Z.201029T1830Z.201030T0819Z.NO/
220 PM CDT Thu Oct 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Friday morning.
* At 1:30 PM CDT Thursday the stage was 32.7 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is near crest. The river is then expected to 
  fall below flood stage late tonight and continue falling to 7.8 
  feet early Tuesday afternoon.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of 
  Panama and some local farm roads are flooded.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$

Lacy
252 
WGUS84 KTSA 300134
FLSTSA

Flood Statement
National Weather Service Tulsa OK
834 PM CDT Thu Oct 29 2020

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-301345-
/O.EXT.KTSA.FL.W.0078.000000T0000Z-201030T1800Z/
/PANO2.1.ER.201029T0213Z.201029T2000Z.201030T1200Z.NO/
834 PM CDT Thu Oct 29 2020

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Friday afternoon.
* At 7:30 PM CDT Thursday the stage was 32.4 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 10.8 feet Tuesday evening.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of 
  Panama and some local farm roads are flooded.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$

CAS
211 
WGUS84 KTSA 301352
FLSTSA

Flood Statement
National Weather Service Tulsa OK
852 AM CDT Fri Oct 30 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-301800-
/O.CON.KTSA.FL.W.0078.000000T0000Z-201030T1800Z/
/PANO2.1.ER.201029T0213Z.201029T2000Z.201030T1200Z.NO/
852 AM CDT Fri Oct 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Poteau River near Panama.
* Until this afternoon.
* At 8:30 AM CDT Friday the stage was 29.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall below flood stage late 
  this morning and continue falling to 10.8 feet Tuesday evening.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$
230 
WGUS84 KTSA 301455
FLSTSA

Flood Statement
National Weather Service Tulsa OK
955 AM CDT Fri Oct 30 2020

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.

OKC079-301600-
/O.CAN.KTSA.FL.W.0078.000000T0000Z-201030T1455Z/
/PANO2.1.ER.700119T1332Z.700119T1333Z.700119T1334Z.NO/
955 AM CDT Fri Oct 30 2020

...The Flood Warning for the Poteau River near Panama has been 
cancelled...

The Flood Warning is cancelled for
  the Poteau River near Panama.
* At 9:30 AM CDT Friday the stage was 28.6 feet.
* Flood stage is 29.0 feet.
* Forecast...The river is expected to continue to fall below flood 
  stage.
  &&

LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
      3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 28, 2:01 PM CDT, 20 minutes earlier.

Area forecast discussion, Oct 28, 2:01 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
201 PM CDT Wed Oct 28 2020

.DISCUSSION...
The upper low continues its track toward our region and is
currently located across the lower Texas panhandle. The warm
conveyor continues ahead of the upper low across portions of
eastern Oklahoma and northwestern Arkansas as the upper low
continues to approach. This has brought several rounds of showers
and occasional thunderstorms – and locally heavy rainfall - to
locations mainly east of US highway 69 this morning and early this
afternoon. KFSM’s latest 6 hourly ob shows 2.88” of rain
between 12 and 18Z! The daily record is 3.05” set back in 1991
which is very much in jeopardy with additional rounds of rainfall
expected through the remainder of the afternoon and evening.

Over the next 24 hours, heavy rainfall is expected to continue
across portions of eastern Oklahoma and northwestern Arkansas as
the upper low approaches and tracks along or close to the Red
River. The rest of this afternoon will feature warm conveyor
showers and thunderstorms across the area with the bulk of the
activity across far eastern Oklahoma and western Arkansas. Locally
heavy rainfall will lead to localized low lying flooding given
the widespread rainfall that has already occurred. The OK Mesonet
and NW AR observations show widespread amounts of 2 to 4 inches
with near 6 inches locally across east-central Oklahoma. This
evening and overnight will see the heavy rain threat generally
shift to locations along and north of I-40 as the comma head
associated with the upper low and the elevated warm front moves
through. An extended period of moderate to heavy rainfall is
expected through the overnight hours tonight with the heavy
rainfall threat continuing through at least late morning tomorrow
across NE OK and far NW AR. Winds are also expected to increase
through the day Thursday as well as the upper level low moves
along the Red River. A dry slot is expected to move through SE OK
and much of west-central AR tonight into tomorrow. When it is all
said and done an additional 1 to 3 inches is expected from about
I-40 and points to the north with locally higher amounts of 4 to 5
inches possible. The Areal Flood Watch was expanded a little
earlier this afternoon to include parts of east-central Oklahoma
and the rest of NW AR due to heavy rainfall that has fallen
through the day today. The Flood Watch will also be expanded a
little more with this update as well to include Creek, Wagoner,
and Cherokee counties. There is decent agreement among CAM
solutions of at least 2 inches of rain and given that 2 to 5
inches has fallen across these counties, there is reason enough to
believe there could be some localized flooding for these
locations. Despite the heavy rainfall in the forecast, area rivers
are expected to remain within their banks but if higher amounts
than forecast fall in the wrong spots then some rivers may
approach flood. This is a testament to how dry we have been over
the last month or so and how badly the area needed rain. Continue
to monitor the latest forecasts as we gather the most up to date
information.

The threat for rain quickly exits by Thursday evening as the upper
level low wastes no time exiting the region leading to skies
finally clearing out! Depending on how quickly skies clear,
current forecast highs for tomorrow may be a little too low.
Regardless, clearing skies are expected Thursday night into
Friday. This will likely result in a pretty cold Friday morning
with freezing temperatures expected across far NW AR and across
much of NE OK. A Freeze Watch may be needed for areas that have
yet to see a killing freeze yet.

An extended period of dry weather is then expected to continue
through the weekend and into the upcoming work week. A cold front
is expected to move through Saturday evening and overnight which
will mainly bring a wind shift and a drop in temperatures. Sunday,
as a result, will be much cooler with highs only reaching into the
mid to upper 50s for most as opposed to the low to mid 60s the day
prior. The warming trend will resume Monday as temperatures warm
back into the 60s as a result of a mid level ridge moving onto the
southern plains and winds at the surface becoming southwesterly.

Snider

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  48  33  60 /  90  80   0   0
FSM   46  47  36  64 /  90  70   0   0
MLC   42  48  33  61 /  50  40   0   0
BVO   40  48  30  57 / 100  80   0   0
FYV   45  45  29  63 / 100  90   0   0
BYV   44  44  32  63 / 100  90   0   0
MKO   44  47  32  59 /  80  80   0   0
MIO   41  46  29  59 / 100  90   0   0
F10   41  48  31  59 /  70  60   0   0
HHW   43  48  36  62 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ054>064-067>069-
     072-076.

AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
     019-020-029.

&&

LONG TERM....21
Hazardous weather outlook, Oct 28, 1:42 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
142 PM CDT Wed Oct 28 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
142 PM CDT Wed Oct 28 2020

...FLOODING POSSIBLE THROUGH THURSDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Western Arkansas.
	ONSET...Ongoing...persisting thru Thursday morning.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Western Arkansas.
	ONSET...Ongoing...persisting thru Thursday morning.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After midnight.

DISCUSSION...

A long duration light to moderate rain event is ongoing across
portions of west central Arkansas and is expected to set up
across northeast Oklahoma and northwest Arkansas tonight into
Thursday morning. This is all in association with an upper level
low pressure system. Widespread 2 to 3 inch rains are expected,
with amounts locally exceeding 4 inches possible. The heavy
rainfall could cause some flooding that could lead to some road
closures. In addition, a few main-stem rivers may flood. If
roadways are closed due to flooding, turn around and don't drown.
Find an alternate route.

A few isolated lightning strikes are possible, mainly across
eastern Oklahoma this afternoon.

North winds will increase after midnight across northeast
Oklahoma, with gusts 25 to 30 mph possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY thru TUESDAY...No Hazards.

EXTENDED DISCUSSION...

Strong north winds are forecast across eastern Oklahoma and
western Arkansas on Thursday. Gusts to near 30 mph are expected
before they subside some by mid to late afternoon. Isolated
thunderstorms are possible across northeast Oklahoma and northwest
Arkansas during the morning.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:57 AM CDTFlood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more34 hr
Oct 28, 7:43 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Oct 28, 10:29 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Oct 28, 12:37 PM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.